Forward-backward stochastic differential equations and controlled Mckean-Vlasov dynamics

Rene A. Carmona, François Delarue

Research output: Contribution to journalArticle

54 Scopus citations

Abstract

The purpose of this paper is to provide a detailed probabilistic analysis of the optimal control of nonlinear stochastic dynamical systems ofMcKean- Vlasov type. Motivated by the recent interest in mean-field games, we highlight the connection and the differences between the two sets of problems.We prove a new version of the stochastic maximum principle and give sufficient conditions for existence of an optimal control. We also provide examples for which our sufficient conditions for existence of an optimal solution are satisfied. Finally we show that our solution to the control problem provides approximate equilibria for large stochastic controlled systems with mean-field interactions when subject to a common policy.

Original languageEnglish (US)
Pages (from-to)2647-2700
Number of pages54
JournalAnnals of Probability
Volume43
Issue number5
DOIs
StatePublished - 2015

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Keywords

  • Mckean-Vlasov diffusion
  • Mean-field forward-backward stochastic differential equation
  • Mean-field interaction
  • Stochastic Pontryagin principle
  • Stochastic control

Fingerprint Dive into the research topics of 'Forward-backward stochastic differential equations and controlled Mckean-Vlasov dynamics'. Together they form a unique fingerprint.

  • Cite this